Discussions that mention valium

Inner Ear Disorders board


Hi Gloria

[If you have migraine can it alone cause funky ear feelings (such as fullness, fluttery feeling, tinnitus, etc.)? Yes, migraine can cause these things. In fact in some people it can be difficult to differentiate btwn menieres and migraine as they can both cause full ears, tinnitus etc..

Also, if it is migraine as a cause, can migraine just go away on its own?
From what I have heard migraine can go in cycles, so it can clear up, but to be honest people can suffer with a migraine syndrome for years if left untreated. Even though your symptoms have subsided somewhat, klonopin can also help migraine, so that could explain the lessening in symptoms.

I can't help wondering with you if migraine is part of the problem. As you know I started with VN and this caused a migraine problem to flare up. The two problems now interact.

Have you ever considered tmj - when it comes to full ears, tinnitus, pressure etc... tmj is the next thing on the list to consider. It is a major suspect when it comes to ear fullness, tinnitus, fluttering etc... as it affects the muscles around the ears. It can also flare up under stress. I have a problem with this and use a nightguard, I had no problem at all prior to the VN/migraine. It is also a major migraine trigger. The fluttering is, I think, a muscle in spasm. I also used to get a horrible vibration that would calm down with the use of valium, which, as well as being an anti anxiety drug, is also a muscle relaxant.

You know I'm not as convinced as your neuroto that migraine isn't part of your problem. Your symptoms sound so similiar to mine at various points during this. It's only now - 3 and half years in that I can differentiate btwn what is VN and what is migraine. As your dizziness has mostly gone and you have been left with the other symptoms it really makes me wonder.

Guess there'd be no harm in trying a migraine preventative and seeing if it helped.

best,